MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801925
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that false reactive vitros ahbs results were obtained when an inhouse control fluid was processed using vitros ahbs lot 5215 in combination with two vitros eci immunodiagnostic systems as part of as part of internal post-expiry stability testing at ortho pencoed.A definitive cause of the event was not established.An issue isolated to the testing of the c-b11 in-house control cannot be ruled out as a contributor to the event.C-b11 results from vitros ahbs testing were acceptable on two other instruments.Additionally, vitros ahbs lot 5215 results from alternate in-house controls were acceptable and acceptable vitros ahbs lot 5215 results were obtained from selling controls.Furthermore, ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros ahbs lot 5215.Instrument related issues are unlikely contributors to the event as false reactive vitros ahbs results were obtained on two different vitros eci immunodiagnostic system.In addition, the testing of alternate in-house controls and selling controls showed acceptable vitros ahbs performance on these instruments on the dates of testing.
 
Event or Problem Description
An ortho clinical diagnostics (ortho) quality engineer (qe) reported false reactive anti-hbs (ahbs) results when an in-house quality control (qc) was tested using vitros hepatitis b surface antigen (ahbs) lot 5215 on two vitros eci immunodiagnostic systems as part of stability testing.In-house control c-b11 results of 16.0 and 12.1 miu/ml (reactive) versus the expected result of 5.7 to 10.7 miu/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The false reactive vitros ahbs results were obtained from a non-patient fluid as part of internal stability testing at ortho pencoed.There has been no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22529868
Report Number3007111389-2025-00089
Device Sequence Number8028816
Product Code LOM
UDI-Device Identifier10758750001682
UDI-Public(01)10758750001682(17)250521(11)240924(10)5215
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2025
Device Catalogue Number6801925
Device Lot Number5215
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Initial Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown